Alert archive / Hawaii / Wind Advisories in 2008
Wind Advisory 2, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 13, 2008, 6:26 PM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2008, 6:26 PM HST (04:26 UTC)
- Expired
- Jan 14, 2008, 3:29 AM HST
- In force
- 9 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 4.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 140426 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 626 PM HST SUN JAN 13 2008 ...WINDY CONDITIONS ON HALEAKALA AND THE BIG ISLAND SUMMITS... .A COLD FRONT PASSING ACROSS THE STATE HAS INCREASED WINDS AT THE HIGHEST SUMMITS ON MAUI AND THE BIG ISLAND. HIGHER THAN NORMAL WINDS ARE EXPECTED THROUGH MOST OF MONDAY. HIZ022-028-141730- /O.NEW.PHFO.WI.Y.0002.080114T0426Z-080115T0200Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 626 PM HST SUN JAN 13 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM HST MONDAY. OBSERVATIONS FROM HALEAKALA ON MAUI AND THE MAUNA KEA OBSERVATORIES SHOWS SUSTAINED WINDS ARE AT OR NEAR 30 MPH. WE EXPECT WIND SPEEDS TO FLUCTUATE ON THE SUMMITS THROUGH TONIGHT AND MOST OF MONDAY...EXCEEDING THE 30 MPH ADVISORY THRESHOLD AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ POWELL
1 follow-up statement
000 WWHW70 PHFO 141329 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 AM HST MON JAN 14 2008 ...WINDS HAVE DECREASED ACROSS HALEAKALA AND THE BIG ISLAND SUMMITS... HIZ022-028-141430- /O.CAN.PHFO.WI.Y.0002.000000T0000Z-080115T0200Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 329 AM HST MON JAN 14 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. SUMMIT OBSERVATIONS SHOW THAT WIND SPEEDS HAVE FALLEN FAR BELOW ADVISORY THRESHOLD. THE WIND ADVISORY FOR THE MOUNTAIN SUMMITS ON MAUI AND THE BIG ISLAND IS THEREFORE CANCELLED. $$ POWELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 13, 4:00 PM HST, 2 hours 26 minutes earlier.
Area forecast discussion, Jan 13, 4:00 PM HST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST SUN JAN 13 2008 .SYNOPSIS... GUSTY NORTH WINDS WILL BEGIN TO WEAKEN MONDAY...BUT OVERALL DRY CONDITIONS ARE EXPECTED TO CONTINUE. EXPECT TRADE WINDS TO RETURN BY MIDWEEK...AND THEN WEAKEN TO LIGHT TRADES FOR THE SECOND HALF OF THE WEEK. && .DISCUSSION... THE FRONTAL PASSAGE HAS OVERALL BEEN A DRY EVENT TODAY. BETWEEN 8 AM AND 2 PM...ONLY ONE GAGE ON KAUAI REPORTED ANY RAIN...THE OMAO GAGE REPORTED 0.01 INCHES. THE WAIHEE PUMP GAGE WAS THE ONLY GAGE ON OAHU ...AND THE KAUNAKAKAI MAUKA GAGE WAS THE ONLY GAGE ON MOLOKAI TO REPORT ANY RAINFALL DURING THE SAME TIME SPAN...AND BOTH OF THESE GAGES ALSO REPORT 0.01 INCHES. MAUI RECEIVED THE BULK OF THE MOISTURE AS THE FRONT PASSED OVERHEAD EARLY THIS MORNING. THE WEST WAILUAIKI GAGE REPORT 0.65 INCHES FROM 8 AM UNTIL 2 PM...BY FAR THE MOST RAINFALL REPORTED BY OUR RAIN GAGE NETWORK. THE PUU KUKUI GAGE REPORTED 0.25 INCHES AND THE PUKALANI GAGE PICKED UP 0.13 INCHES. SEVERAL OTHER MAUI GAGES PICKED UP 1 TO 2 HUNDREDTHS OF RAIN. MOST OF THE RAIN OVER WESTERN MAUI FELL DURING THE MID MORNING AS THE CLOUD BAND DENOTED THE FRONT PUSHED THROUGH. THE FRONT IS NEAR THE BIG ISLAND LATE THIS AFTERNOON...WITH MOST OF THE CLOUDS ALONG THE EASTERN SHORELINE...AND EXTENDING TO THE NORTHEAST. RADAR SHOWS LIMITED RAINFALL MOVING ONSHORE OF THE BIG ISLAND...AND WE DON/T EXPECT MUCH CHANGE OVER THE NEXT SEVERAL HOURS. THE FRONT HAS SLOWED IT/S SOUTHEAST MOVEMENT BUT IS STILL EXPECTED TO CLEAR THE ISLANDS LATER TONIGHT. LOW CLOUDS LINGER OVER THE SMALLER ISLANDS IN THE WAKE OF THE FRONTAL PASSAGE...HOWEVER RADAR AND THE RAIN GAGE NETWORK SHOW VERY FEW SHOWERS OUT THERE. HAVE BACKED OFF ON THE POPS A BIT THROUGH TUESDAY. THE MODELS STILL AGREE WITH THE HIGH BUILDING BACK IN TO THE NORTH...BUT VARY IN TERMS OF STRENGTH AND LENGTH OF THIS BUILDING. THEY ARE NOT PICKING UP ON ANOTHER SYSTEM PUSHING THE HIGH EASTWARD...BUT THE HIGH JUST DOESN/T QUITE SETTLE IN. STILL LOOKS LIKE TRADES...JUST LIGHT TRADES. IF WINDS GO LIGHT ENOUGH...WE/LL SEE SOME LOCAL LAND AND SEA BREEZES SET UP FOR THE LATTER HALF OF THE WEEK. LIMITED MOISTURE UPSTREAM...WITH PRECIPITABLE WATER VALUES EXPECTED TO BE BELOW NORMAL THROUGH MIDWEEK. BEYOND THAT...GFS BRINGS IN SOME HIGHER PRECIPITABLE WATER VALUES...SO THE SECOND HALF OF THE WEEK COULD BRING IN SOME SLIGHTLY WETTER THAN WE/VE HAD TRADE WIND SHOWERS TO THE WINDWARD AND MAUKA AREAS. && .MARINE... LARGE SURF ALONG NORTH AND WEST SHORES WILL CONTINUE THROUGH TOMORROW. THE WARNING HAS BEEN EXTENDED THROUGH 4 PM MONDAY. THE SWELL DIRECTION WILL BECOME MORE NORTHERLY LATE MONDAY AND TUESDAY. WE WILL NEED TO WATCH SURF ALONG THE EAST FACING SHORES ON TUESDAY. A LARGE WEST NORTHWEST SWELL ARRIVING THURSDAY MAY PRODUCE ADVISORY LEVEL SURF ALONG NORTH AND WEST FACING SHORES THURSDAY NIGHT AND FRIDAY. SEAS AND GUSTY WINDS CONTINUE...SO THE SMALL CRAFT ADVISORY ALSO CONTINUES. HAVE INCLUDED MAALAEA BAY THIS TIME ROUND AS THE NORTHERLY COMPONENT OF THE WIND HAS LIKELY CAUSED ACCELERATED WINDS THROUGH THE CENTRAL VALLEY OF MAUI AND OVER THE BAY. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR ALL COASTAL WATERS AND CHANNELS. HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI. HIGH SURF WARNING FOR NORTH FACING SHORES OF MAUI. HIGH SURF WARNING FOR WEST FACING SHORES OF THE BIG ISLAND. && MBALLARD
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.